Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 55, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jun 8, 2014, 3:27 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2014, 3:27 AM CDT (08:27 UTC)
- Expired
- Jun 8, 2014, 10:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
502 WHUS73 KMKX 080827 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 327 AM CDT SUN JUN 8 2014 ...GUSTY WINDS AND BUILDING WAVES TODAY... .A TIGHTENING PRESSURE GRADIENT IN THE WAKE OF LOW PRESSURE MOVING SOUTH OF LAKE MICHIGAN WILL RESULT IN GUSTY NORTH TO NORTHEAST WINDS TODAY AND BUILDING WAVES TO BETWEEN 3 AND 5 FEET. THE WINDS WILL DIMINISH GRADUALLY THIS AFTERNOON AND EVENING WITH WAVE HEIGHTS DIMINISHING TONIGHT. LMZ643>646-081630- /O.NEW.KMKX.SC.Y.0055.140608T0827Z-140609T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 327 AM CDT SUN JUN 8 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...DIMINISHING THIS AFTERNOON AND EVENING. * WAVES: BUILDING TO 3 TO 5 FEET THIS MORNING...SUBSIDING TO 1 TO 3 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MBK WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 8:57 PM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Jun 7, 8:57 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 857 PM CDT SAT JUN 7 2014 .UPDATE... COLD FRONT PUSHING SOUTHEAST THROUGH THE MILWAUKEE METRO AREA...AND SHOULD EXIT KENOSHA BY 03Z TO 04Z SUNDAY. GUSTY NORTHWEST WINDS TO 25 KNOTS ARE POSSIBLE FOR AN HOUR OR SO RIGHT BEHIND THE FRONT. AREA OF MAINLY RAIN FILLING IN ACROSS THE AREA AND CONTINUES TO SHIFT TO THE EAST...AS MAIN 500 MB SHORTWAVE TROUGH MOVES THROUGH THE REGION. THIS RAIN WILL MAKE IT ALL THE WAY TO THE LAKE...SOON AFTER THE COLD FRONT MOVES THROUGH. BACK EDGE OF RAIN AREA SHIFTING INTO THE FAR WESTERN COUNTIES. HRRR MODEL HAS DECENT HANDLE ON CURRENT TRENDS...AND SUGGESTS THAT THE RAIN WILL END FROM WEST TO EAST BETWEEN 05Z AND 07Z SUNDAY...WITH SOME WIDELY SCATTERED SHOWERS IN ITS WAKE. FOLLOWED THIS GENERAL TREND FOR THE OVERNIGHT HOURS WITH THE POPS. CLOUDS LINGERING THROUGH THE OVERNIGHT HOURS SHOULD KEEP LOWS IN THE MID TO UPPER 50S...HIGHEST AROUND AND SOUTH OF MADISON. && .AVIATION/06Z TAFS/... AREA OF RAIN WILL CONTINUE TO MOVE EAST THROUGH THE AREA...EXITING FROM WEST TO EAST BETWEEN 04Z AND 07Z SUNDAY. VFR CONDITIONS ARE EXPECTED WITH THE RAIN. CEILINGS WILL LOWER TO MVFR LEVELS BY 09Z TO 11Z SUNDAY...AND LINGER THERE UNTIL MIDDLE TO LATE MORNING ON SUNDAY BEFORE BECOMING VFR AGAIN. CLOUDS MAY REMAIN BROKEN THROUGH THE DAY SUNDAY. NORTH WINDS OVERNIGHT WILL BECOME NORTHEAST GRADUALLY ON SUNDAY. GUSTS TO AROUND 20 KNOTS ARE EXPECTED AT TIMES SUNDAY...ESPECIALLY AT THE EASTERN SITES...AS LOW PRESSURE PASSES TO THE SOUTHEAST. WINDS WILL THEN BECOME LIGHT AND EAST NORTHEAST SUNDAY NIGHT. && .MARINE... GUSTY NORTH TO NORTHWEST WINDS TO 25 KNOTS ARE EXPECTED FOR AN HOUR OR SO AFTER THE COLD FRONTAL PASSAGE THIS EVENING. GUSTY NORTH TO NORTHEAST WINDS AND HIGH WAVES ARE POSSIBLE LATER TONIGHT INTO SUNDAY...AS A TIGHT PRESSURE GRADIENT DEVELOPS WITH LOW PRESSURE PASSING TO THE SOUTH OF THE AREA. FREQUENT GUSTS TO 22 KNOTS ARE POSSIBLE DURING THIS TIME...HELPING GENERATE WAVES OF 2 TO 5 FEET. WILL LET OVERNIGHT SHIFT MAKE FINAL CALL ON A SMALL CRAFT ADVISORY...AFTER NEW MODEL RUNS ARE AVAILABLE. && .BEACHES... A BEACH HAZARD STATEMENT MAY BE NEEDED FOR SUNDAY FOR THE BEACHES ALONG LAKE MICHIGAN...AS POSSIBLE GUSTY NORTH TO NORTHEAST WINDS TO AROUND 22 KNOTS BRING WAVES OF 2 TO 5 FEET. THIS WOULD CREATE MODERATE TO HIGH SWIM RISK FOR THOSE SWIMMING IN THE LAKE. WILL LET NIGHT SHIFT MAKE FINAL CALL AFTER NEW MODEL RUNS ARE AVAILABLE. && .PREV DISCUSSION... /ISSUED 303 PM CDT SAT JUN 7 2014/ SHORT TERM... REST OF THIS AFTERNOON AND TONIGHT - CONFIDENCE...MEDIUM MAIN FOCUS IS ON CONVECTIVE TRENDS INTO THE EVENING HOURS. INSTABILITY AXIS EXTENDS FROM NE IA INTO CNTRL WI WITH LITTLE DESTABILIZATION FURTHER EAST DUE TO DENSE CIRRUS CANOPY. HRRR AND 4KM SPC WRF HAVE A PRETTY GOOD HANDLE ON TRENDS WITH SLOW PROGRESSION OF FRONTAL INDUCED CONVECTION INTO SC WI THROUGH THE EVENING. BOTH MODELS WEAKEN CONVECTION WITH LITTLE PUSH INTO THE ERN CWA WHICH MAKES SENSE GIVEN MORE STABLE AIRMASS. PLUS THE SLOW EASTWARD MOVEMENT OF THIS CONVECTION WITH MORE OF A NEWD CELLULAR MOVEMENT WILL LIKELY RESULT IN MUCH OF THE ERN CWA ENDING UP WITH A DRY LATE AFTN/ERLY EVE AND POSSIBLY LONGER. HOWEVER STRONG SHORTWAVE ACRS NRN MO WILL PASS TO OUR SOUTH THROUGH 6Z WITH AN EXTENSION OF THIS VORT TO THE NORTH POSSIBLY HELPING WITH ADDING SOME LIFT IN ADDITION TO THE COLD FRONT MOVG SEWD. BOTH MODELS HINT AT THIS WITH 4KM WRF SHOWING A CLOSE CALL THOUGH KEEPING IT JUST EAST AND SOUTH. FOR NOW WILL KEEP GENERAL SPIRIT OF GOING FORECAST INTACT WITH HIGHER POPS IN WRN AND CNTRL CWA INTO THIS EVENING WITH LOWER POPS TOWARDS THE LAKE...BUT WILL HAVE TO KEEP A CLOSE EYE ON THE NRN FRINGE OF THE DEF ZONE SHIELD OF PCPN WITH STRONGER MO/WC IL VORT MAX. SUNDAY - CONFIDENCE...MEDIUM BROAD ANTICYCLONIC MID LEVEL FLOW WITH ANY VORT ACTION TO OUR NORTH. MAIN STORY WILL BE LOW LEVEL COLD AIR ADVECTION WITH MORNING STRATUS ASSOCIATED WITH THIS. BUFKIT SOUNDINGS/LOW LEVEL RH PROGS AND THE NAM MOS ALL SUGGEST SOME STRATUS FOR A TIME. 925 TEMPS DROP OFF INTO THE 10-13C RANGE WITHIN THE LOW LEVEL THERMAL TROUGH WITH SOME MODIFICATION FOR THE AFTERNOON HOURS. SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE...HIGH A NORTHERN STREAM UPPER LEVEL SHORTWAVE APPROACHES THE UPPER MISSISSIPPI VALLEY SUNDAY NIGHT AND MOVES INTO WESTERN WISCONSIN MONDAY. MEANWHILE A SOUTHERN STREAM UPPER TROUGH AND MID LEVEL LOW APPROACHES WESTERN MISSOURI MONDAY. SOUTHERN WISCONSIN IS IN THE RIGHT ENTRANCE REGION OF THE NORTHERN STREAM JET. AS A RESULT THE 250 MB DIVERGENCE INCREASES MONDAY AFTERNOON. 700 MB UPWARD MOTION IS WEAK...WITH THE STRONGER UPWARD MOTION JUST SOUTH AND SOUTHWEST OVER IOWA AND NORTHERN ILLINOIS TOWARD EVENING. THE NAM SATURATES THE 700 MB LAYER OVER ALL BUT THE FAR EAST. 850 MB RH IS RATHER LOW BUT DOES INCREASE FAR WEST AND FAR SOUTH DURING THE LATE AFTERNOON. THERE IS NO 0 TO 1 KM CAPE. THE NAM DOES BRING SOME LIGHT PRECIPITATION SOUTHWEST OF MADISON DURING THE AFTERNOON WHILE THE 12Z GFS AND 00Z ECMWF ARE DRY AND IS PREFERRED. WEAK HIGH PRESSURE EXTENDS ACROSS WISCONSIN AND THE NORTHERN GREAT LAKES. MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE...MEDIUM THE MID/UPPER LEVEL UPPER LOW MOVES ACROSS MISSOURI AND REACHES SOUTHERN ILLINOIS TUESDAY. SOUTHERN WISCONSIN IS STILL IN THE ENTRANCE REGION OF THE NORTHERN STREAM JET AND EXIT REGION OF THE WEAKER JET MAX EAST OF THE UPPER LOW. GENERALLY WEAK UPPER DIVERGENCE PERSISTS ACROSS SOUTHERN WISCONSIN. 850/700 MB RH SATURATES OVER ALL BUT AREAS NORTHWEST TOWARDS THE DELLS MONDAY NIGHT...AND REMAINS RATHER HIGH INTO TUESDAY. THE STRONGEST 700 MB UPWARD MOTION REMAINS MAINLY TO THE SOUTH AND EAST. THE 00Z ECMWF REMAINS DRY MONDAY NIGHT WITH ONLY THE FAR SOUTHEAST GETTING PRECIPITATION TUESDAY AFTERNOON. THE 06Z DGEX IS SIMILAR TO THE ECMWF TUESDAY. THE 12Z GFS AND NAM ARE MUCH QUICKER AND FARTHER NORTH. WILL GO WITH A CONSENSUS...LEANING TOWARD THE DRIER MODELS. A RIDGE OF HIGH PRESSURE REMAINS OVER THE UPPER GREAT LAKES WITH A COOL EAST FLOW ACROSS SOUTHERN WISCONSIN. THIS RESULTS IN NO ZERO TO 1 KM CAPE. LONG TERM... TUESDAY NIGHT THROUGH THURSDAY NIGHT...FORECAST CONFIDENCE...MEDIUM THE MID/UPPER LEVEL LOW BEGINS TO OPEN AND WEAKEN AS IT LIFTS EAST NORTHEAST INTO THE UPPER OHIO VALLEY. THE TROUGH IS KICKED EAST AS A NORTHERN STREAM SHORTWAVE REACHES MINNESOTA THURSDAY AND ACROSS THE WESTERN GREAT LAKES THURSDAY NIGHT. THE GFS BRINGS LIGHT PRECIPITATION ACROSS THE FORECAST AREA TUESDAY NIGHT AND WEDNESDAY...WHILE THE ECMWF KEEPS AREAS NORTHWEST OF MADISON DRY. A COLD FRONT THEN CROSSES WISCONSIN THURSDAY. THE GFS BRINGS SOME LIGHT PRECIPITATION NEAR THE FRONT...WHILE THE 00Z ECMWF IS DRY. FRIDAY AND SATURDAY...FORECAST CONFIDENCE...HIGH HIGH PRESSURE EXTENDS ACROSS THE UPPER MIDWEST FRIDAY AND ACROSS THE GREAT LAKES SATURDAY. AVIATION/00Z TAFS/... MOSTLY A VFR PERIOD BUT WL NEED TO WATCH CONVECTIVE TRENDS INTO THIS EVENING. MORE STABLE AIRMASS IN ERN WI SO ERN TAF SITES LIKELY NOT AFFECTED BY MUCH. PERHAPS A GLANCING SHOT OF PRECIP FROM NRN FRINGE OF RAIN SHIELD ASSOC WITH MO/IL SHORTWAVE. MOIST NORTHEAST FLOW DEVELOPING BEHIND FRONTAL BOUNDARY TONIGHT MAY ALSO ALLOW CIGS TO REACH MVFR LEVELS. NAM MOS AND BUFKIT ALONG WITH LLVL RH PROGS SUGGEST THIS. WILL BANK ON THIS MIXING OUT WITH TIME WITH SUNDAY AFTERNOON DUE TO DIURNAL HEATING AND MODIFICATION OF THE LOW LEVEL THERMAL TROUGH. MARINE... LOW LEVEL COLD ADVECTION PATTERN SETS UP LATER TONIGHT INTO SUNDAY. ONSHORE FLOW BEARS WATCHING THOUGH AT THE MOMENT THE GUSTS AND EXPECTED WAVE HEIGHTS LOOK TOO BORDERLINE TO GO WITH AN ADVISORY AT THIS TIME. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...WOOD TONIGHT/SUNDAY AND AVIATION/MARINE...COLLAR SUNDAY NIGHT THROUGH SATURDAY...HENTZ
Hazardous weather outlook, Jun 7, 11:48 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1148 PM CDT SAT JUN 7 2014 WIZ046-047-051-052-056>060-062>072-090500- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1148 PM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE SWIM RISK WILL BE MODERATE TO HIGH ACROSS THE BEACHES ALONG LAKE MICHIGAN ON SUNDAY...AS BRISK NORTH TO NORTHEAST WINDS AND HIGH WAVES DEVELOP. DANGEROUS CURRENTS ARE POSSIBLE WITH WAVES OF 3 TO 5 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-090500- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1148 PM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NORTH TO NORTHEAST WIND GUSTS AND WAVES WILL APPROACH SMALL CRAFT ADVISORY LEVELS OVERNIGHT...AS LOW PRESSURE PASSES TO THE SOUTH OF THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY NORTH TO NORTHEAST WIND GUSTS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS SUNDAY...AS LOW PRESSURE PASSES TO THE SOUTHEAST OF THE AREA. NORTHEAST WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS TUESDAY NIGHT AND WEDNESDAY...AS LOW PRESSURE MOVES FROM ILLINOIS TOWARDS THE LOWER GREAT LAKES. WOOD WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:41 AM CDT | Beach Hazards Statement | MKX | Kenosha, Milwaukee, Ozaukee, Racine | 18 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.